MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR
Model Number 3CX*RX15RE40
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, there was no temperature reading on the arterial temperature port.As per the user facility, it was resolved by manually calculating the temperature.No known impact or consequence to patient.The product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 21, 2019.  upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).E1 (initial reporter - updated reporter's last name).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to correction and additional information).H4 (device manufacture date).H6 (identification of evaluation codes 11, 3331, 4114, 3259, 4307).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The affected sample was not returned for evaluation.A representative retention sample from the possible product/lot number combinations was tested and found to be functioning properly.An engineering investigation and capa have been initiated to determined a definitive root cause.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HOLLOW FIBER OXY WITH 4000 ML
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8724072
Report Number1124841-2019-00171
Device Sequence Number19297883
Product Code DTZ
UDI-Device Identifier00699753450158
UDI-Public(01)00699753450158
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number3CX*RX15RE40
Device Catalogue NumberN/A
Device Lot NumberXA07 OR XA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1